MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1136/emermed-2013-203335

Медицинская библиотека · Emergency medicine journal : EMJ · 2014

Increasing frequency of severe clinical toxicity after use of 2,4-dinitrophenol in the UK: a report from the National Poisons Information Service.

Kamour Ashraf, George Nathan, Gwynnette David, Cooper Gillian, Lupton David, Eddleston Michael, Thompson John Paul, Vale John Allister, Thanacoody Harry Krishna Ruben, Hill Simon, Thomas Simon Hugh Lynton

СтатьяПеревод в очереди

Аннотация

OBJECTIVE

2,4-Dinitrophenol (DNP) increases energy consumption by uncoupling oxidative phosphorylation. Although not licensed as a medicine, it is sometimes used by 'body sculptors' and for weight loss as a 'fat burning' agent. This research was performed to characterise patterns of presentation, clinical features and outcomes of patients reported to the National Poisons Information Service (NPIS) in the UK after exposure to DNP.

METHODS

NPIS telephone enquiry records and user sessions for TOXBASE, the NPIS online information database, related to DNP, were reviewed from 1 January 2007 to 31 December 2013.

RESULTS

Of the 30 separate systemic exposures to DNP reported by telephone to NPIS during the study period (27 males, 3 females, with a median age of 23.5 years), there were 3 during 2007-2011 (inclusive), 5 during 2012 and 22 during 2013. TOXBASE user sessions also increased sharply from 6 in 2011 to 35 in 2012 and 331 in 2013. The modes of exposure reported in telephone enquiries were chronic (n=2), acute (n=12) and subacute (n=16). Commonly reported clinical features were fever (47%), tachycardia (43%), sweating (37%), nausea or vomiting (27%), skin discolouration or rash (23%), breathing difficulties (23%), abdominal pain (23%), agitation (13%) and headache (13%). There were five (17%, 95% CI 6.9% to 34%) fatalities, four involving acute overdose.

CONCLUSIONS

The study indicates a substantial recent increase in clinical presentations with toxicity caused by exposure to DNP in the UK with an associated high mortality. Further steps are needed to warn potential users of the severe and sometimes fatal toxicity that may occur after exposure to this compound.

Для цитирования: Kamour Ashraf, George Nathan, Gwynnette David, Cooper Gillian, Lupton David, Eddleston Michael, Thompson John Paul, Vale John Allister, Thanacoody Harry Krishna Ruben, Hill Simon, Thomas Simon Hugh Lynton. Increasing frequency of severe clinical toxicity after use of 2,4-dinitrophenol in the UK: a report from the National Poisons Information Service.. Emergency medicine journal : EMJ. 2014. DOI: 10.1136/emermed-2013-203335.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.